IMI-BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Mathematical Journal >
2002 >
Volume 28 Number 4 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/508

Title: Greedy Approximation with Regard to Bases and General Minimal Systems
Authors: Konyagin, S.
Temlyakov, V.
Keywords: Greedy Bases
Quasi-Greedy Bases
Almost Greedy Bases
M-term Approximation
Weak Greedy Algorithms
Thresholding Approximation
Minimal Systems
A-Convergence
Issue Date: 2002
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 28, No 4, (2002), 305p-328p
Abstract: This paper is a survey which also contains some new results on the nonlinear approximation with regard to a basis or, more generally, with regard to a minimal system. Approximation takes place in a Banach or in a quasi-Banach space. The last decade was very successful in studying nonlinear approximation. This was motivated by numerous applications. Nonlinear approximation is important in applications because of its increased efficiency. Two types of nonlinear approximation are employed frequently in applications. Adaptive methods are used in PDE solvers. The m-term approximation considered here is used in image and signal processing as well as the design of neural networks. The basic idea behind nonlinear approximation is that the elements used in the approximation do not come from a fixed linear space but are allowed to depend on the function being approximated. The fundamental question of nonlinear approximation is how to construct good methods (algorithms) of nonlinear approximation. In this paper we discuss greedy type and thresholding type algorithms.
Description: *This research was supported by the National Science Foundation Grant DMS 0200187 and by ONR Grant N00014-96-1-1003
URI: http://hdl.handle.net/10525/508
ISSN: 1310-6600
Appears in Collections:Volume 28 Number 4

Files in This Item:

File Description SizeFormat
sjm-vol28-num4-2002-p305-p328.pdf545.71 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback